Oral Rehydration Salts

Oral rehydration salts are used in oral rehydration therapy (ORT), which is the treatment for dehydration. Consumption of these salts mixed with water is helpful in restoring the essential salts and water lost from the body during vomiting, diarrhea, and profuse sweating.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How are stomach pain and diarrhea treated?

Query: Hi doctor, For around two weeks, I have had sharp excruciating pain in my stomach and diarrhea. I cannot hold my food down and the frequency of pain is constant. I have diarrhea for every 30 to 60 minutes. I also have sharp pains in my kidney area. My current medication includes Omeprazole 40 mg, B...  Read Full »


Dr. Sumit Srivastava

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Pain in abdomen and diarrhea may be due to gastroenteritis, worm infestation, colitis, inflammatory bowel disease, etc. Kidney pain may be due to stones or UTI (urinary tract infection). I would suggest you to carry out ultrasound examination of abdomen, stool examinatio...  Read Full »

Please suggest loose motion tablet.

Query: Hi doctor,I am suffering from loose motion since two days. Please suggest me medicines.  Read Full »


Dr. Geethu Thomas

Family Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Please get a stool microscopy and stool culture test done at the earliest. If diarrhea is uncontrolled, I suggest you take a dose of Loperamide 2 mg and Probiotics (contains lactobacillus) like Bifilac, twice a day, till diarrhea improves. Also take a Ciprofloxacin a...  Read Full »

I am experiencing diarrhea, weakness, and fever. Please help.

Query: Hello doctor, I am experiencing diarrhea, weakness, fever, and headaches. Whenever I drink or eat anything, I have loose motions. I feel this is a heat stroke. Can you please help?  Read Full »


Dr. Sujata Ganguly

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. This looks like a case of acute gastroenteritis. A few other information will be helpful. Your age? How long have you been having these symptoms? Any vomiting? Any other pre-existing illness or medications? Did you eat anything from outside? Were you exposed to the sun f...  Read Full »

How long does food poisoning symptom last?

Query: Hello doctor, I am a 23-year-old female. Last Friday I got food poisoning, at least I think it was that. It appeared within an hour of eating mushrooms and chicken with stomach aches. I got diarrhea, stomach aches, headaches, some fever with chills and sweats. Today the only symptoms I have left ar...  Read Full »


Dr. Juhi Gupta

Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. As per your description of symptoms, it is apparently food poisoning only. As fever has subsided, there does not seem to be much need for antibiotics. But diarrhea can be controlled by taking harmless lactobacillus supplements available over the counter. They work like ...  Read Full »

Kindly help my 80-year-old grandmother, who is suffering from severe diarrhea for a week.

Query: My 80 yr old grandmother is suffering from severe diarrhea since past one week. already taken course of CIPROXIN 250 mg along with FLAGYLL n ENFLOR SACHET. Motions seems to little settled now but started vomiting twice daily since last night...really worried since health condition is not good as ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello. I welcome you to icliniq. I feel sorry to heat about her. I can understand you must be very concern about her current condition. Well you see the ongoing motion can cause dehydration and salt loss via diarrhea. This can cause kindney problem and can lead to vomiting. Part of the kidney fun...  Read Full »

How to treat diarrhea following radiation therapy and chemotherapy?

Query: Hi doctor, I just finished with radiation therapy and chemotherapy. Now, I feel bloated and nauseated. Also, I am having bad diarrhea. What should I do?  Read Full »


Dr. Satya Narayan

Radiation Oncologist

Answer: Welcome to icliniq.com. First of all no need to worry. As you have received chemotherapy (Cisplatin) as concurrent therapy, which is the main cause of gastrointestinal tract symptoms. I suggest tablet Ondansetron 8 mg thrice daily and also Pantoprazole 40 mg once daily. If only diarrhea witho...  Read Full »

Is diarrhea a symptom of indigestion?

Query: Hello doctor, I have been having a bad case of diarrhea since last two days. I had outside food before two days and from that time I am experiencing diarrhea. I am excreting around six times daily. The consistency is not completely watery, but still very loose. The symptoms I am experiencing are as...  Read Full »


Dr. Geetha Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. During diarrhea, there is an increased loss of water and electrolytes (sodium, chloride, potassium and bicarbonate) in the liquid stool, also through vomit, sweat, urine and breathing. Dehydration occurs when these losses are not replaced adequately. It is the dehydr...  Read Full »

Please suggest an alternate medicine to Norfloxacin for diarrhea.

Query: Hi doctor, My mom is 50 years old. She takes Norfloxacin on daily basis to avoid diarrhea. The moment she stops taking Norfloxacin, she goes through diarrhea. Please guide some alternate treatment for her.  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Diarrhea makes a large group of gastrointestinal disorders and they must be treated according to the type and the cause. Has your mom done any stool tests? If not, I would recommend going through this test. Because it is important to understand if the diarrhea is caused b...  Read Full »

I am vomiting and have diarrhea after eating out. What to do?

Query: Hi doctor, I am suffering from severe vomiting and diarrhea. I vomited 5 times in the last 6 hours and visited the toilet for about 30 to 35 times. Yesterday, I had outside food such as burger, pizza, chips, bread, etc. Please help.  Read Full »


Dr. J Mariano Anto Bruno Mascarenhas

Family Physician, General Practitioner, Neuro Surgeon, Neurologist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your query with diligence and would like you to know that I am here to help you. Vomiting five times within 6 hours and going to the toilet for about 35 times denote that the condition is severe enough to warrant hospital admissions. Please do not wast...  Read Full »

Are antibiotics necessary for diarrhea?

Query: Hi doctor, Four days ago, when I was away from home for some work, I felt sick and my hands and feet were numb for several hours. Then, I had fever for three nights with soaking sweats followed by continuous diarrhea for the last four days. I am going nearly 8 to 12 times a day. I read the symptoms ...  Read Full »


Dr. Uphar Gupta

General Medicine Physician, Internal Medicine Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. Diarrhea can be due to a multiple number of organisms and may have a similar presentation as you. It may be due to virus or bacteria. The first thing is to take plenty of fluids. If ORS (oral rehydration salts) is available, then that will be the best choice. Next, take ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.